MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305763
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Insufficient Information (4580)
Date of Event 05/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that needle eclipse 22x1-1/2 rb experienced a case of safety mechanism failure, difficulty engaging the safety mechanism, and a safety mechanism that would not engage.The product defect resulted in a dirty needle stick injury.It has not been specified whether medical intervention was applied as a result.The following information was provided by the initial reporter: material no: 305763 batch no: unknown.Safety covers on item do not close easily/completely and often stick or need to be forced closed.This has resulted in a needle stick injury to one staff member and multiple close calls with other members of our unit staff.The needle was dirty/post use at time of the needle stick.Type of incident/problem: malfunction - during or after use.Level of harm: minimal harm.Who was affected? health care professional.Unexpected or prolonged care? unknown.Frequency of problem: first time.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-06-21.Investigation summary: three representative samples of batch 9361596 were received by our quality team for evaluation.The samples were subjected to visual inspection.No deformation or damage was observed on the eclipse hub or the safety shield and no deformation observed on the safety lock pin.The samples were subjected to the activation test and the samples passed the activation force test.A device history record review found no non-conformances associated with this issue during production of the batch of the representative samples.Based on the quality team's investigation, the root cause of this incident cannot be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that needle eclipse 22x1-1/2 rb experienced a case of safety mechanism failure, difficulty engaging the safety mechanism, and a safety mechanism that would not engage.The product defect resulted in a dirty needle stick injury.It has not been specified whether medical intervention was applied as a result.The following information was provided by the initial reporter: material no: 305763, batch no: unknown.Safety covers on item do not close easily/completely and often stick or need to be forced closed.This has resulted in a needle stick injury to one staff member and multiple close calls with other members of our unit staff.The needle was dirty/post use at time of the needle stick.Type of incident/problem: malfunction - during or after use.Level of harm: minimal harm.Who was affected? health care professional.Unexpected or prolonged care? unknown.Frequency of problem: first time.

Brand Name
NEEDLE ECLIPSE 22X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key12006074
Report Number8041187-2021-00497
Device Sequence Number16943153
Product Code FMI
UDI-Device Identifier30382903057635
UDI-Public30382903057635
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305763
Device Catalogue Number305763
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;